Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 391, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 30, 2006, 5:47 AM CDT for Lewis County, Marion County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 5:47 AM CDT (10:47 UTC)
- Expired
- Jun 30, 2006, 6:30 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 165 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 301047 SVRLSX MOC111-127-301130- /O.NEW.KLSX.SV.W.0391.060630T1047Z-060630T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 547 AM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN NORTHEAST MISSOURI EASTERN MARION COUNTY IN NORTHEAST MISSOURI * UNTIL 630 AM CDT * AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LEWISTOWN...OR ABOUT 14 MILES SOUTHWEST OF CANTON...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAYWOOD... TAYLOR... PALMYRA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 4017 9173 4008 9193 3967 9158 3979 9133 $$ TES
2 follow-up statements
000 WWUS53 KLSX 301113 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 612 AM CDT FRI JUN 30 2006 MOC111-127-301130- /O.CON.KLSX.SV.W.0391.000000T0000Z-060630T1130Z/ MARION MO-LEWIS MO- 612 AM CDT FRI JUN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR LEWIS AND EASTERN MARION COUNTIES... AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER MAYWOOD...MOVING SOUTHEAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... TAYLOR...PALMYRA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4017 9173 4008 9193 3967 9158 3979 9133 $$ TES
000 WWUS53 KLSX 301131 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT FRI JUN 30 2006 MOC111-127-301138- /O.EXP.KLSX.SV.W.0391.000000T0000Z-060630T1130Z/ MARION MO-LEWIS MO- 628 AM CDT FRI JUN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LEWIS AND EASTERN MARION COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 4017 9173 4008 9193 3967 9158 3979 9133 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:10 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 30, 4:10 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 410 AM CDT FRI JUN 30 2006 .DISCUSSION... THE 00Z SHORT-TERM MODELS (TIL SUNDAY NIGHT)...H500 NW FLOW PATTERN OVER THE MID MS VALLEY WILL TRANSITION TO A MUCH MORE ZONAL PATTERN INSTEAD AS RDG OVER WRN CONUS DAMPENS AND INSTEAD TRIES TO BUILD EWD. HEIGHTS EXPECTED TO PEAK THIS WEEKEND BEFORE POLAR VORTEX OVER S CNTRL CANADA WILL ATTEMPT TO PUT A DENT IN THE LIGHT WIND REGIME IN PLACE OVER THE CNTRL/SRN CONUS. AT THE SURFACE...WRMFNT OVER THE SWRN FA WILL DRIFT VERY SLOWLY NEWD TODAY BEFORE LO PRESSURE OVER THE NRN HI PLAINS FINALLY MOVES EWD TONIGHT...SWEEPING THE WRMFNT EWD OUT OF OUR AREA. THE FA WILL THEN BE IN A WARM SECTOR TYPE SETUP...WITH CDFNT MAKING IT TO THE MO/IA BORDER SATURDAY NIGHT...WHICH IS THE TYPICAL SRN EXTENT IN THE SUMMERTIME FOR FNTS...BEFORE STALLING OUT AND DISSIPATING. ANOTHER CDFNT TO MAKE A SWD RUN ON MO AND SRN IL DURING EARLY NEXT WEEK. MODEL MASS FIELDS ARE A VIRTUAL PICK-EM AS ALL ARE IN GOOD AGREEMENT. UKMET IS THE MOST BULLISH ON KEEPING THE LIGHT WIND REGIME FIRMLY IN PLACE THRU EARLY NEXT WEEK...WHILE GFS AND NAM HINT AT SOME KINKS IN THE LIGHT WIND REGIME/S GRIP OVER THE AREA FROM SOME MINOR INFLUENCE OF POLAR VORT TO THE N. AT THIS TIME... FAVOR GFS/NAM DEPICTIONS. FOR TODAY...SHOULD BE A HOT DAY ACROSS MUCH OF THE FA IF YESTERDAY IN CNTRL MO WAS ANY INDICATOR. ONGOING SCT ELEVATED TSRA EXPECTED TO CONTINUE THRU LATE MORNING BEFORE BEGINNING TO FADE...AS LO LEVEL JET PRIMARY FORCING MECHANISM IN GENERATING THIS...AND THIS IS EXPECTED TO WEAKEN BY THIS TIME. STEEP MID LEVEL LAPSE RATES AND ELEVATED NATURE OF CONVECTION POINTS TO ISOLD LARGE HAIL THREAT. WITH AMPLE CIN FOR SFC- BASED CONVECTION...AND FORCING ALOFT TO WEAKEN BY AFTERNOON...EXPECT ONLY SPARSE ISOLD TSRA TO PERHAPS CONTINUE. OTHERWISE...DON/T LOOK FOR TOO MUCH IN THE WAY OF CLOUD COVER THIS PERIOD OTHER THAN SOME HIGH/THIN CONVECTIVE DEBRIS CLOUDS FROM THE N AND LEFTOVER MID CLOUD AROUND SLOWLY ADVANCING WRMFNT. SWLY WINDS SHOULD RESULT IN A PERSISTENCE FORECAST FOR CNTRL MO WITH MID 90S...AND FAVORED THE WARMER END OF MOS FOR MOST OTHER AREAS. FOR SATURDAY/SUNDAY...WITH FRONTAL BOUNDARY APPROACHING THE FAR NRN FA FOR THE WEEKEND...AND RESULTING MOISTURE/INSTABILITY AXIS LAYING OUT ACROSS THIS AREA...HAVE MAINTAINED THE CHANCE POPS. APPEARS BEST CHANCE WILL BE LATE SATURDAY NIGHT FROM SRN EDGE OF EXPECTED MCS OR ON SUNDAY FROM SOME WEAK MID LEVEL DISTURBANCES MOVING THRU. NOT EXPECTING MUCH ANYWHERE ELSE...ALTHOUGH LIGHT WIND REGIMES HAVE A HISTORY OF OCCASIONALLY PRODUCING ISOLD TSRA IN THE ERN OZARKS. SWLY SFC WINDS TO CONTINUE THRU THESE PERIODS AND WITH THIN/HI CONVECTIVE DEBRIS THE ONLY CLOUDS TO WORRY ABOUT EXCEPT IN THE FAR N...AGAIN LEANED WARM ON MAX TEMPS VERSUS MOS. TES && .AVIATION... FOR THE 06Z TAFS...WRMFNT EXTDS FM SERN NEBRASKA SE THRU E CNTRL MO SRN IL. THIS FRONT IS FCST TO MOVE SLOWLY NEWD LT TGT AND FRI. MDLS DEPICT LOW-MID LVL WAA OVR THE CWA LT TGT INTO FRI MRNG SHIFTING NE OF THE CWA FRI AFTN. EXPECTING MID LVL CLOUDINESS OVR SRN IA TO ADVCT SEWD THRU THE CWA. WDLY SCT ELEVATED CONVECTION WILL LIKELY DVLP OVR SERN IA AND SHIFT SEWD ALNG THE MISSISSIPPI RVR AND E THRU IL ALNG AND NE OF SFC FRONT WITH INCRSG TSRA COVERAGE TWDS MRNG. WILL LIKELY MENTION VCTS OR A TEMPO GRP OF TSRA IN UIN...STL AND SUS BEGINNING ARND 09Z IN UIN AND 10Z OR 11Z IN STL AND SUS. IT APRS THAT THE CONVECTIVE POTENTIAL WILL SHIFT N AND E OF THE TAF SITES BY FRI AFTN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 30, 4:30 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT FRI JUN 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 430 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY DURING THE MORNING HOURS TODAY...ESPECIALLY FOR AREAS EAST OF THE MISSISSIPPI RIVER. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY EXCEED SEVERE LIMITS...PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE STARTING SATURDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR STORMS WILL SLOWLY OVERSPREAD THE AREA EARLY NEXT WEEK AND CONTINUE UNTIL WEDNESDAY AS A SLOW MOVING COLD FRONT DRIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT... ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:34 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.